Tuesday, October 21, 2008

A Peek Into My World

A little background- what you are about to read is an email I sent to a friend of mine this evening. She and I had talked about possibly taking our kids to the pumpkin patch this evening. She called me and said they wouldn't be able to make it, which was perfectly OK, but because she called me while I was in the middle of a patience-trying situation, I'm afraid I wasn't my most polite self on the phone with her. She emailed me this evening explaining why they chose not to come tonight, and this is the response I gave her:

Oh, also, Kiddo has bronchitis and is on antibiotics, which is giving him orange poo and a severe diaper rash. If you don't know that, the email won't make sense.

Oh. You also have to know that we have been trying to get together to bake cookies for awhile, too. She suggested that we do so Thursday afternoon when I come to pick up Kiddo from her house.

Now we may begin:

* * * * * * * * * * * * * * *

Hi!

No, that's fine, I figured that's what it was! I was going to email you actually and apologize for being so short with you on the phone, but I had just discovered more of that orange poo and a SEVERE diaper rash when you called, and Kiddo was in my arms about to wail and didn't want me to touch him let alone wipe him and put a new diaper on him, meanwhile Hubby walked in while I was on the phone with you, cradling a pre-wailing baby in my arms, and he wanted to know what was going on and who I was talking to and when I motioned unmistakably for him to come change the d*** diaper he said he had to go take a shower.....grrrrrrrrr............

I called Kiddo's doctor and she said that the diaper rash and orange poo is a side effect of ALL antibiotics. (I was asking her if she could give us a new prescription.) She then told me that if Kiddo's symptoms from bronchitis were getting better, that I could stop the antibiotics altogether. This confuses me because 1- why would you prescribe an antibiotic if it's not really necessary, and 2- when you DO prescribe an antibiotic, they always say "make sure to take ALL of the medicine!" So if I stop the antibiotic, he won't have a diaper rash, but he'll still have bronchitis??!! How is that a good option?

Argh. Grumble. Grmph. Groan.

SO frustrated. Hubby can't miss any more days of work and we certainly don't want to send him to preschool or to you if he's going to scream bloody murder every time he gets his diaper changed- also, I want to keep an eye on him to see if he has any more bad reactions. SO I'll be missing another day of student teaching. This is not going to impress my supervisor. Apparently I'm the only student teacher who has a family and a house and other REAL-WORLD obligations and they don't understand why I can't put my LIFE on hold to do their stupid meaningless assignments.

But I'm not bitter.

Or am I?

I just want to bang my head against a wall, pull all my hair out, and break something valuable. Something valuable belonging to someone else, of course.


Cookies on Thursday sounds very nice.

6 comments:

Awesome Mom said...

That sounds frustrating! You are right though, you should finish the course of antibiotics. I am not sure why your doctor would say otherwise. Hang in there!!! I hope your poor little guy feels better soon.

Heather said...

One of those days huh?

I recommend Boudreaux's Butt Paste or Triple Paste for the diaper rash. Both worked wonders for one of my kids. (one worked best on one kid, the other on the other kid) Plus a sprinkle of powder over the top doesn't hurt. K used to get diaper rash so bad the skin on his butt would bleed.

D has not had any rashes (knock on wood). Funny how different kids can be.

Hope tomorrow is a better day.

Damselfly said...

Hey! Your blog hasn't been updating in my feed reader. I have missed a few posts.

The husband has impeccable timing, eh? :) Sorry to call in the middle of everything....

Dr. Cason said...

Hi!

Haven't been here in a while- sorry clinic is crazy....

Diarrhea is not a side effect of all antibiotics or with all kids.

Here's what I recommend- finish the course or switch to another. Or if you can't switch and then diarrhea start taking acidophilus sprinkles on food three times a day or yogurt with live active cultures to help repopulate the guts bacteria that is being killed off- you can tell the diarrhea is antibiotic related if it's a lot and not really stinky (The bacteria that causes the smell is killed off) this unfortunately is why the rash gets so bad. It's frequent and missed a lot of the time.

You can also do this- use HCT 1% and desitin original(not the creamy. You want the stuff that's a bear to get off your fingers) mixed together in a 1:1 mixture. Use that twice a day.

If you think there may be a fungal component then take a mixture of Lotrimin and HCT 1% and desitin original and mix it all together (again in a 1:1:1 ratio) apply that 2-3 times daily for about 5 days. Works wonders!!

Amber said...

Ugh, definitely finish the antibiotics. This is how I just don't know how working moms do it. My kids are often sick for more than seven days straight. How do you go about missing that much work? What happens when YOU'RE sick and need to take your own sick days?

Excuse me while I go break something valuable. Of someone else's, of course.

(GREAT LINE!)

Susan said...

Oh no!! this is so hard. Hey, we used to use cortizone cream mixed with lotromin (sp?) when the boys had rashes. It was amazing how quick it cleared up. You might want to see if your doctor knows the exact mixture...it works far better than the rash meds do.

Hugs!!

:-) Susan